Alert archive / Florida / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 49, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at May 23, 2025, 3:29 PM EDT for Martin County, Florida. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 23, 2025, 3:29 PM EDT (19:29 UTC)
- Expired
- May 23, 2025, 4:00 PM EDT
- In force
- 31 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Hail
- 2.0 in
- Wind
- 60.0 mph
County Martin County, FL
The radar
The Melbourne radar (KMLB), 127 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 7.5 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 434 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 1288 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted.
270
WUUS52 KMLB 231929
SVRMLB
FLC085-232000-
/O.NEW.KMLB.SV.W.0049.250523T1929Z-250523T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
329 PM EDT Fri May 23 2025
The National Weather Service in Melbourne has issued a
* Severe Thunderstorm Warning for...
Southeastern Martin County in east central Florida...
* Until 400 PM EDT.
* At 329 PM EDT, a severe thunderstorm was located 7 miles southeast
of Indiantown, moving southeast at 25 mph.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* This severe thunderstorm will remain over mainly rural areas of
southeastern Martin County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2713 8036 2697 8012 2697 8014 2696 8014
2696 8049
TIME...MOT...LOC 1929Z 307DEG 20KT 2698 8037
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...2.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Fehling2 follow-up statements
380
WWUS52 KMLB 231942
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
342 PM EDT Fri May 23 2025
FLC085-232000-
/O.CON.KMLB.SV.W.0049.000000T0000Z-250523T2000Z/
Martin FL-
342 PM EDT Fri May 23 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR SOUTH CENTRAL MARTIN COUNTY...
At 342 PM EDT, a severe thunderstorm was located 7 miles northwest of
North County Airport, or 10 miles northwest of Palm Beach Gardens,
moving southeast at 25 mph.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of south
central Martin County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2705 8031 2697 8014 2696 8014 2696 8045
TIME...MOT...LOC 1942Z 307DEG 20KT 2693 8030
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...OBSERVED
MAX HAIL SIZE...2.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Fehling405 WWUS52 KMLB 231959 SVSMLB Severe Weather Statement National Weather Service Melbourne FL 359 PM EDT Fri May 23 2025 FLC085-232009- /O.EXP.KMLB.SV.W.0049.000000T0000Z-250523T2000Z/ Martin FL- 359 PM EDT Fri May 23 2025 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL MARTIN COUNTY WILL EXPIRE AT 400 PM EDT... The severe thunderstorm which prompted the warning has moved out of the warned area. Therefore, the warning will be allowed to expire. LAT...LON 2705 8031 2697 8014 2696 8014 2696 8045 TIME...MOT...LOC 1959Z 307DEG 20KT 2688 8022 $$ Fehling
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 1:57 PM EDT, 1 hour 32 minutes earlier. Its key messages:
- Issued at 410 AM EDT Fri May 23 2025
- Marginal Risk for strong to severe storms this afternoon and evening, mainly Orlando/Titusville southward
- Low to medium (20-40%) rain and lightning storm chances this weekend, increasing to around 50% next week
- Heat and humidity build through the holiday weekend into next week, heat index values approaching 100 degrees Saturday/Sunday, 100-105 degrees next week
Area forecast discussion, May 23, 1:57 PM EDT, 1 hour 32 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 157 PM EDT Fri May 23 2025 ...New AVIATION... .KEY MESSAGES... Issued at 410 AM EDT Fri May 23 2025 - Marginal Risk for strong to severe storms this afternoon and evening, mainly Orlando/Titusville southward - Low to medium (20-40%) rain and lightning storm chances this weekend, increasing to around 50% next week - Heat and humidity build through the holiday weekend into next week, heat index values approaching 100 degrees Saturday/Sunday, 100-105 degrees next week && .UPDATE... Issued at 935 AM EDT Fri May 23 2025 Removed the small PoPs for early/mid morning across southern sections but forecast philosophy for convective evolution still looks on track for this afternoon with highest coverage south of Orlando where higher moisture exists. Based on morning Cape sounding, lowered dewpoints slightly across the far north which produces min RH values between 25 and 30 percent north of I 4 corridor. && .PREVIOUS DISCUSSION... Issued at 410 AM EDT Fri May 23 2025 Today-Tonight...Temperatures and dew points are starting out a couple/few degrees cooler this morning, especially north of the Orlando metro. However, less cloud cover in the forecast means we will have no issue reaching the low to mid 90s this afternoon. And so, the warmer and more humid trend commences. A few spots around Lake Kissimmee and Okeechobee will approach 100-degree heat indices today. Focus turns to the potential development of showers and lightning storms from mid afternoon into the early evening. Recent CAMs and medium-range guidance all tend to favor the southern half of east central Florida, where -10C temperatures and ~25 kt of westerly wind at 500mb will be marginally supportive of a strong storm or two. Isolated convection looks to initiate along the developing east coast sea breeze after 1-2 PM, transitioning inland as the sea breeze marches westward. Storm- scale boundary collisions will lead to further development through early evening, primarily from Lake Kissimmee to Lake Okeechobee. Gusty winds of 40-50 mph with an instance of locally damaging gusts to 60 mph are the main concern, along with hail to 1" in diameter, lightning strikes, and locally heavy rainfall. While the modeled environment does not appear overly favorable, a brief funnel cloud or tornado cannot be ruled out where boundary collisions occur. Notably, locations near and north of I-4 are expected to remain mostly dry today. As the sun sets, lingering storms are forecast to gradually dissipate, leaving behind some offshore-moving showers through late evening. Overnight lows will settle into the upper 60s to low 70s as skies clear and dry conditions resume. Saturday-Sunday...An increasingly hot and humid holiday weekend is in store as high pressure slowly builds over the state of Florida. Similar conditions are forecast each day as a result, with highs reaching the low to mid 90s, morning lows in the upper 60s to mid 70s, and daily opportunities for isolated to scattered rain and storms. Due to an uptick in humidity, heat index values are forecast to approach or eclipse the 100-degree mark during peak heating. For those with outdoor plans, especially individuals sensitive to the heat (including visitors), adequate cooling/shade and hydration is encouraged. Generally, a 20-40% chance of rain and storms exists each day (up to 50% from Kissimmee to Okeechobee), with development focused along the inland-moving sea breeze. Brief gusty winds, lightning strikes, and heavy downpours are possible. Lingering activity will wane after sunset each day. Monday-Thursday...Heat and humidity stay in place next week as high pressure influences our weather pattern through at least Tuesday. Slightly greater confidence in the high temperature forecast exists through Thursday, due to a smaller interquartile spread in the NBE guidance. Thus, highs in the upper 80s to low 90s are forecast to continue, along with heat index values pushing higher (100-105F). The trend for afternoon/evening showers and storms will be more inland-focused, with a slightly later sea breeze collision and resultant convection. Model solutions are less clear mid to late week as the overall synoptic pattern favors increased troughing over the eastern CONUS. In addition, a surface front is forecast to approach north-central Florida Wednesday into Thursday, which could give a local boost to rain chances later in the week. && .MARINE... Issued at 410 AM EDT Fri May 23 2025 A weak front to the south of the local waters will dissipate today, while another front becomes stationary near Jacksonville. Light, variable winds turn onshore behind the east coast breeze this afternoon. Offshore-moving showers and lightning storms are forecast from mid afternoon through mid evening, mainly from Cape Canaveral southward. Some locally gusty winds are possible over inland lakes from Lake Kissimmee to Lake Okeechobee, as well as the adjacent Intracoastal and nearshore Atlantic waters. With high pressure set to build over the area this holiday weekend into next week, generally favorable boating conditions will persist. Light southerly (and variable, at times) winds will back onshore each afternoon as the east coast breeze develops. A 20-40% chance of showers and lightning storms exists each afternoon. && .AVIATION... (18Z TAFs) Issued at 158 PM EDT Fri May 23 2025 Prevailing VFR is forecast. Scat'd strong/severe storms are forecast this PM over ECFL (mainly to the S & E of KMCO) as the ECSB converges with the WCSB and previous storms. VCTS is forecast this PM at KMCO/KISM/KMLB/KVRB/KFPR/KSUA with TEMPO groups for TSRA between 18Z-21Z at KVRB/KFPR/KSUA. ESE winds at 8-10kts with gusts to 15kts to the E of the Orlando metro & WSW winds at 4-8kts to the W are forecast to weaken tonight. && .FIRE WEATHER... Issued at 410 AM EDT Fri May 23 2025 Fire sensitive conditions will remain through today, especially along and north of I-4, where lower relative humidity is forecast. In addition, isolated to scattered lightning storms from Orlando southward carry the potential for additional fire starts. As moisture improves this weekend into next week, fire weather concerns generally lessen. && .PRELIMINARY POINT TEMPS/POPS... DAB 70 91 71 91 / 0 30 10 40 MCO 72 94 73 92 / 10 50 20 50 MLB 73 89 73 88 / 10 40 20 40 VRB 71 90 73 89 / 10 40 20 40 LEE 71 95 73 94 / 0 40 10 50 SFB 71 95 72 94 / 0 40 10 50 ORL 73 95 73 94 / 10 50 10 50 FPR 70 89 72 89 / 20 50 20 50 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && UPDATE...Kelly AVIATION...Fehling
In the hours before
Special weather statement, May 23, 2:43 PM EDT, 46 minutes before
Special Weather Statement
National Weather Service Melbourne FL
243 PM EDT Fri May 23 2025
FLZ264-231930-
Inland Martin FL-
243 PM EDT Fri May 23 2025
...A STRONG THUNDERSTORM WILL IMPACT WESTERN MARTIN COUNTY THROUGH
330 PM EDT...
At 243 PM EDT, Doppler radar was tracking a strong thunderstorm near
Indiantown, moving southeast at 10 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Indiantown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2709 8061 2721 8054 2721 8043 2719 8033
2717 8031 2696 8043 2696 8047 2697 8048
TIME...MOT...LOC 1843Z 292DEG 7KT 2711 8050
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
FehlingLocal storm report, May 23, 3:25 PM EDT, 4 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
325 PM EDT Fri May 23 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM Hail Indiantown 27.04N 80.47W
05/23/2025 M2.00 Inch Martin FL Trained Spotter
Trained spotter in Indiantown reports hail
up to 2 inches in diameter.
&&The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 2:43 PM EDT | Special Weather Statement | MLB | Martin | 47 min |
| May 23, 2:49 PM EDT | Severe Thunderstorm Warning | MLB | Martin | 41 min |
| May 23, 3:37 PM EDT | Special Weather Statement | MLB | Martin | 38 min |
| May 23, 3:53 PM EDT | Severe Thunderstorm Warning | MLB | Martin, Saint Lucie | 52 min |
| May 23, 4:07 PM EDT | Severe Thunderstorm Warning | MLB | Saint Lucie | 38 min |
| May 23, 4:41 PM EDT | Special Weather Statement | MLB | Saint Lucie | 34 min |
| May 23, 5:05 PM EDT | Special Weather Statement | MLB | Okeechobee | 25 min |
| May 23, 5:11 PM EDT | Severe Thunderstorm Warning | MLB | Martin, Okeechobee, Saint Lucie | 34 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.